MAUDE Adverse Event Report: ABBOTT VASCULAR MITRACLIP® SYSTEM CLIP DELIVERY SYSTEM; VALVE REPAIR

ABBOTT VASCULAR MITRACLIP® SYSTEM CLIP DELIVERY SYSTEM; VALVE REPAIR
Catalog Number CDS0501
Medical Device Problem Code Incomplete Coaptation (2507)
Health Effect - Clinical Code Mitral Regurgitation (1964)
Date of Event 11/04/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Exemption number e2019001.The devices were not returned for analysis.A review of the complaint history could not be performed as the part and lot was not reported.The reported patient effect of recurrent mitral regurgitation (mr), as listed in the mitraclip system instructions for use, is a known possible complication associated with mitraclip procedures.All available information was investigated single leaflet device attachement (slda) appears to be related to patient morphology/pathology.The reported patient effect of mitral regurgitation was likely a result of the slda.There is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
This is filed to report a single leaflet device attachment (slda) and recurrent mitral regurgitation (mr).It was reported that on (b)(6) 2016, a mitraclip procedure was performed to degenerative mitral regurgitation (mr) with a grade of 4+.Two mitraclip¿s (b)(4) were implanted, reducing mr to a grade of 1+.On (b)(6) 2019, echocardiogram was performed and showed that mr had increased to a grade of 4+.It was suspected that one of the clips had detached from one of the leaflets (single leaflet device attachment/slda).On (b)(6) 2019, a second mitraclip procedure was performed to reduce mr with a grade of 4+.It was confirmed that an slda occurred and the lateral of the two implanted clips had detached from the posterior leaflet and remained attached to the anterior leaflet.Therefore, to stabilize the slda, an additional clip was implanted laterally, reducing mr to a grade of 1+.There was no clinically significant delay in the procedure.No additional information was provided.

Brand Name
MITRACLIP® SYSTEM CLIP DELIVERY SYSTEM
Common Device Name
VALVE REPAIR
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9467232
Report Number2024168-2019-14509
Device Sequence Number3103501
Product Code NKM
UDI-Device Identifier08717648216800
UDI-Public08717648216800
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P100009
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCDS0501
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/18/2019
Initial Report FDA Received Date12/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
IMPLANTED MITRACLIP (B)(4)
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age58 YR
Patient Weight99